Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Skin Care and Diseases

Infection of sweat glands?

02/02/2006

Question:

2 weeks ago I was diagnosed with Tonsillitis and given a 7 day treatment of Ketek. on day 6 I broke out in a bad rash. When I went back to the doctor he said I had an infection of the sweat glands and gave me a 10 day dose of Ketek and Prednisone. My rash is worse in appearance and has spread totally covering my torso (front and back), my head and is now appearing on my legs. Could I be having an allergic reaction? How can this be an infection of my sweat glands?

Answer:

Your description of your disorder fits best with a drug eruption.  I would suggest that you discontinue your medications and immediately go see your board certified dermatologist with the story that you have told me.  You didn't give me the doses of Prednisone that you are taking but apparently they are insufficient for the process that you have.  In any event, a second opinion would be justified and do it as soon as possible. 

The description you give is not usually what happens with sweat gland eruption.  They come in the form of miliaria crystallina, miliaria rubra, miliaria pustulosa, and miliaria profunda.  They are quite isolated lesions at the sight of sweat glands.  While you do have them in your torso, face, arms, and legs the pattern that you describe is not what we commonly see.  Please get a second opinion.

For more information:

Go to the Skin Care and Diseases health topic, where you can:

Response by:

Charles L Heaton, MD
Professor
College of Medicine
University of Cincinnati